MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT PRELOADED IOL SYSTEM; INTRAOCULAR LENS
Model Number ISERT 250 (+19.50 OD)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); No Code Available (3191)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint evaluation details from qa (b)(4): only the emply outer box was returned without the injector and lens.(b)(4).
 
Event or Problem Description
It was reported that the surgeon ruptured the posterior capsule during lens manipulation in the left eye.Lens had to be removed and replaced with another model lens.Vitrectomy was performed.
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: corrected information - from information provided on the initial report section g1,2 - changed name of contact person to the current contact person and corrected spelling of manufacturing address in singapore.Additional information - not available/included in the initial report - manufacturer's codes: section h6 - added manufacturer's codes for: patient, device, method, results, and conclusion.Note: initial submission of this follow-up #1 - was returned from esg as "failed" therefore, this report was updated - to revised codes for method and conclusion.Additional information - not available/included in the initial report - manufacturer's product/complaint investigation is noted below.Since only the outer box was returned, without the lens or injector, product investigation could not be performed.No abnormalities were found in a review of the production and inspection records.From the investigation, we believe this issue is not product related.Additional information - not available/included in the initial report - risk analysis conducted on the product line and failure codes, as noted below: a review of the most recent complaint trending data for this complaint indicates no significant trends identified at the time, and no capa required as part of the product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT PRELOADED IOL SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch road
suite 250
chino hills CA 91709
MDR Report Key6887425
Report Number3006723646-2017-00023
Device Sequence Number820191
Product Code HQL
UDI-Device Identifier04547480480770
UDI-Public04547480480770
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberISERT 250 (+19.50 OD)
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR